Alert archive / Guam / Flood Watches in 2021

Flood Watch 2, NWS Guam

September 22, 2021

NWS Guam issued this flood watch at Sep 22, 2021, 2:55 AM CDT. It took effect at Sep 22, 2021, 7:00 PM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2021, 2:55 AM CDT (07:55 UTC)
In effect from
Sep 22, 2021, 7:00 PM CDT
Expired
Sep 24, 2021, 3:00 PM CDT
In force
44 hr
Issued by
NWS Guam
Flood severity
None

The text

As transmitted.

016 
WGMY60 PGUM 220755 CCA
FFAGUM

URGENT - IMMEDIATE BROADCAST REQUESTED...CORRECTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TIYAN GU
555 PM ChST Wed Sep 22 2021

.An approaching tropical disturbance will bring the potential for
heavy rainfall to the region. This system is in the formative
stages. Their remains some uncertainty in regards to how fast the
disturbance will organize, how strong it'll be, and the track of
the system. That said, at least periods of heavy showers and
thunderstorms are likely.

GUZ001>004-222100-
/O.NEW.PGUM.FA.A.0002.210923T0000Z-210924T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAM-ROTA-TINIAN-SAIPAN-
555 PM ChST Wed Sep 22 2021

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Tiyan has issued a

* Flood Watch for a portion of the Marianas, including the following 
  areas, Rota, Guam, Tinian, and Saipan.

* From Thursday morning through Friday afternoon.

* Heavy showers and thunderstorms associated with the tropical
  disturbance will affect the islands the next 36 to 48 hours.


* Rainfall of 3 to 5 inches with locally heavier amounts are
  possible for Tinian and Saipan, with 2 to 4 inches possible for
  Rota, and 1 to 3 inches for Guam.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued

&&

$$

Doll
2 follow-up statements
287 
WGMY60 PGUM 232120
FFAGUM

FLOOD WATCH
NATIONAL WEATHER SERVICE TIYAN GU
720 AM ChST Fri Sep 24 2021

.TROPICAL STORM MINDULLE (20W) WILL CONTINUE TO BRING HEAVY RAINFALL
TO THE REGION. THIS SYSTEM IS MOVING AWAY SO RAIN WILL BEGIN TO
DIMINISH THIS AFTERNOON.

GUZ001>004-240300-
/O.CAN.PGUM.FA.A.0001.000000T0000Z-210924T0300Z/
/O.CON.PGUM.FA.A.0002.000000T0000Z-210924T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAM-ROTA-TINIAN-SAIPAN-
720 AM ChST Fri Sep 24 2021

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CHST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* GUAM, ROTA, SAIPAN, AND TINIAN. 

* UNTIL 1 PM CHST THIS AFTERNOON

* HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM
  MINDULLE WILL AFFECT THE ISLANDS THE NEXT 6 TO 12 HOURS. 

* RAINFALL OF UP TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE 
  POSSIBLE TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED

&&

$$

STANKO
960 
WGMY60 PGUM 240204
FFAGUM

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TIYAN GU
1204 PM ChST Fri Sep 24 2021

.TROPICAL STORM MINDULLE (20W) WILL CONTINUE TO BRING THE THREAT OF 
HEAVY RAINFALL THROUGH TONIGHT.

GUZ001>004-242000-
/O.EXT.PGUM.FA.A.0002.000000T0000Z-210924T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAM-ROTA-TINIAN-SAIPAN-
1204 PM ChST Fri Sep 24 2021

...FLOOD WATCH NOW IN EFFECT THROUGH 6 AM SATURDAY...

THE FLOOD WATCH REMAINS IN EFFECT FOR

* GUAM, ROTA, SAIPAN, AND TINIAN. 

* THROUGH 6 AM SATURDAY.

* HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM
  MINDULLE WILL AFFECT THE ISLANDS THROUGH TONIGHT. 

* RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE
  THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KLEESCHULTE

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flood watch went out at Sep 21, 4:48 PM CDT, 10 hours 7 minutes earlier.

Area forecast discussion, Sep 21, 4:48 PM CDT, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
748 AM ChST Wed Sep 22 2021

.Marianas Synopsis...
Scattered showers and thunderstorms are moving into the Marianas this
morning as a tropical disturbance, JTWC's Invest 99W, approaches from
the east-southeast. Winds are moderate east to northeast, and Ipan
buoy is reporting 3-4 ft seas.

&&

.Discussion...
GFS and ECMWF are still in raucous disagreement on the future of 99W,
with the GFS treating it much more aggressively than the European
model. For now, the ECMWF looks more credible in developing 99W at
a more realistic pace and taking it on a more southern track south
of Guam. So for now, the forecast for the Marianas is based heavily
on the ECMWF, which brings scattered showers and thunderstorms in
for today and tonight, followed by widespread showers and some
thunderstorms Thursday into Friday as 99W passes by, with potential
for locally heavy rain. It should be noted that uncertainty with
this forecast is high, and changes are likely.

&&

.Marine...
Wave guidance for today's forecast is derived from the ECMWF, which
yields lower seas than the aggressive GFS based WW3 guidance. Even
so, seas peak around 8 feet on Thursday, mainly in eastern Saipan
waters, and surf approaches hazardous levels on Thursday as well.
Swell starts out from the east, but should shift around to southeast
on Friday, south Saturday and southwest on Sunday. As mentioned
above, this forecast is subject to uncertainty and changes are
likely.

&&

.Tropical Systems...
Based on ASCAT scatterometer winds and the latest IR satellite loop,
the weak center of 99W appears to be near 11N 150.5E. On satellite
it appears to be isolating itself from surrounding convection and
moving west. It is too early to tell with confidence which model is
to be preferred, but the European solutions seems more realistic,
as the GFS version requires an abrupt turn to the northwest this
evening, followed by rapid intensification into a tropical storm
on Thursday.

&&

.Eastern Micronesia and Chuuk...
For Chuuk, scattered showers today as the tropical disturbance to
the north, still disorganized, slowly moves west-northwest. We're
still seeing some buildup of clouds and showers where there's
convergent winds south of the tropical disturbance. Kept scattered
showers for this morning, but by Thursday should see more clearing
out.

For Pohnpei and Kosrae, not likely for any heavy rains today, but
more spotty showers as there's a weak ridge in the vicinity.

Surface trough is right over Majuro, scattered showers will continue
through tonight as the trough moves west and flattens out by
tomorrow.

Combined seas will be between 3 and 5 ft through Sunday.

&&

.Western Micronesia for Koror and Yap...
For Yap, recent satellite shows spotty showers coming in from the
east with a surface trough and some divergence aloft. Updated Yap's
forecast for scattered showers later in the day.

Koror, convergent winds brought a few good showers the coastal
waters last night, and the models and satellite show this feature
tracking west. Forecast was for isolated showers trending to
scattered by Thursday, but may need to adjust the forecast for
increasing showers coming in earlier.

Combined seas will be between 3 and 5 ft through Sunday.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.

&&

Marianas: Middlebrooke
Micronesia: Hong

In the hours before

Special weather statement, Sep 21, 10:02 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Tiyan GU
102 PM ChST Wed Sep 22 2021

GUZ001>004-221000-
Guam-Rota-Tinian-Saipan-
102 PM ChST Wed Sep 22 2021

...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A
   TROPICAL CYCLONE FORMATION ALERT...

The developing tropical disturbance north of Chuuk is now the
subject of a Tropical Cyclone Formation Alert (TCFA) issued by the
Joint Typhoon Warning Center. The TCFA means that the formation of
a tropical cyclone is possible within the next 24 hours.

The circulation is centered north of Chuuk near 11N152E, or roughly
480 miles east-southeast of Guam. The circulation is moving
west-northwest at 13 mph.

This disturbance is expected to strengthen as it heads near or
through the Marianas by the end of this week. This disturbance is
known as Invest Area 99W and is still in the formative stage, and
questions remain in the track, how quickly the circulation will
strengthen, and how quickly will it move. The latest guidance
suggests some type of circulation passing near or through the Marianas.

Showers, thunderstorms, and gusty winds are likely Wednesday
through Friday. Although it'll highly depend on how organized the
system is and where it tracks, current estimates call for 1 to 3
inches of rainfall, with locally higher amounts possible.
Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible
in the stronger showers and thunderstorms. Continue to monitor
the forecast, as changes are likely.

Doll/Ziobro
Special weather statement, Sep 22, 12:04 AM CDT, 2 hours 51 minutes before
Special Weather Statement...UPDATED
National Weather Service Tiyan GU
304 PM ChST Wed Sep 22 2021

GUZ001>004-221000-
Guam-Rota-Tinian-Saipan-
304 PM ChST Wed Sep 22 2021

...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A
   TROPICAL CYCLONE FORMATION ALERT...

The developing tropical disturbance north of Chuuk is now the
subject of a Tropical Cyclone Formation Alert (TCFA) issued by the
Joint Typhoon Warning Center. The TCFA means that the formation of
a tropical cyclone is possible within the next 24 hours.

The circulation is centered north of Chuuk near 11N150E, or roughly
400 miles east-southeast of Guam. The circulation is moving
west-northwest at 13 mph.

This disturbance is expected to strengthen as it heads near or
through the Marianas by the end of this week. This disturbance is
known as Invest Area 99W and is still in the formative stage, and
questions remain in the track, how quickly the circulation will
strengthen, and how quickly will it move. The latest guidance
suggests some type of circulation passing near or through the Marianas.

Showers, thunderstorms, and gusty winds are likely Wednesday
through Friday. Although it'll highly depend on how organized the
system is and where it tracks, current estimates call for 1 to 3
inches of rainfall, with locally higher amounts possible.
Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible
in the stronger showers and thunderstorms. Continue to monitor
the forecast, as changes are likely.

Doll

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 2:20 AM CDTFlood WatchGUM38 hr
Sep 22, 2:46 AM CDTSmall Craft AdvisoryGUM17 hr
Sep 22, 5:16 AM CDTRip Current StatementGUM42 hr
Sep 22, 6:04 PM CDTTropical Storm WatchGUM3 hr

Nearby

Flood Watches in Guam, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.